Alert archive / Virginia / Flash Flood Watches in 2012

Flash Flood Watch 9, NWS Blacksburg, VA

June 12, 20127 counties in Virginia; 4 counties in North Carolina

NWS Blacksburg, VA issued this flash flood watch at Jun 12, 2012, 10:41 AM EDT for 7 counties in Virginia; 4 counties in North Carolina. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jun 12, 2012, 10:41 AM EDT (14:41 UTC)
Expired
Jun 12, 2012, 11:47 PM EDT
In force
13 hr
Issued by
NWS Blacksburg, VA
Flood severity
None

Counties Stokes County, NC, Surry County, NC, Wilkes County, NC, Yadkin County, NC, Carroll County, VA, City of Galax, VA, City of Martinsville, VA, Floyd County, VA, Franklin County, VA, Henry County, VA, Patrick County, VA

The radar

The Roanoke radar (KFCX), 50 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 2.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 147 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
147 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
484 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

357 
WGUS61 KRNK 121441
FFARNK

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BLACKSBURG VA
1041 AM EDT TUE JUN 12 2012

...MORE HEAVY RAIN EXPECTED THIS AFTERNOON AND EVENING...

.A COLD FRONT APPROACHING FROM WEST VIRGINIA...ALONG WITH AN
INCREASINGLY UNSTABLE AND TROPICAL SETUP...CAN PRODUCE
THUNDERSTORMS WITH MORE HEAVY RAIN IN A SHORT PERIOD OF TIME.

NCZ003-004-019-020-VAZ016-017-032-033-043-122245-
/O.NEW.KRNK.FF.A.0009.120612T1441Z-120613T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SURRY-STOKES-WILKES-YADKIN-CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY-
INCLUDING THE CITIES OF...DOBSON...DANBURY...WILKESBORO...
YADKINVILLE...GALAX...FLOYD...STUART...ROCKY MOUNT...MARTINSVILLE
1041 AM EDT TUE JUN 12 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTH CAROLINA AND 
  VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTH CAROLINA...
   STOKES...SURRY...WILKES AND YADKIN. IN VIRGINIA...CARROLL... 
  FLOYD...FRANKLIN...HENRY AND PATRICK. 

* THROUGH THIS EVENING

* WITH TWO TO 4 INCHES OF RAINFALL OVER THE PAST 24 HOURS...ANY
  ADDITIONAL HEAVY RAINFALL TODAY...ASSOCIATED WITH A COLD FRONT
  COULD CAUSE WATER PROBLEMS...ESPECIALLY ALONG THE YADKIN RIVER
  IN NORTHWEST NORTH CAROLINA AND ALONG THE BLUE RIDGE IN
  VIRGINIA. ANY STRONG THUNDERSTORMS COULD PUT DOWN AN INCH OR TWO
  OF RAINFALL IN 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
3 follow-up statements
483 
WGUS61 KRNK 121919
FFARNK

FLOOD WATCH
NATIONAL WEATHER SERVICE BLACKSBURG VA
319 PM EDT TUE JUN 12 2012

...MORE HEAVY RAIN EXPECTED THIS AFTERNOON AND EVENING...

.A COLD FRONT APPROACHING FROM WEST VIRGINIA...ALONG WITH AN
INCREASINGLY UNSTABLE AND TROPICAL SETUP...CAN PRODUCE
THUNDERSTORMS WITH MORE HEAVY RAIN IN A SHORT PERIOD OF TIME.

NCZ003-004-019-020-VAZ016-017-032-033-043-130330-
/O.CON.KRNK.FF.A.0009.000000T0000Z-120613T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SURRY-STOKES-WILKES-YADKIN-CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY-
INCLUDING THE CITIES OF...DOBSON...DANBURY...WILKESBORO...
YADKINVILLE...GALAX...FLOYD...STUART...ROCKY MOUNT...MARTINSVILLE
319 PM EDT TUE JUN 12 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CAROLINA AND VIRGINIA...INCLUDING THE 
  FOLLOWING AREAS...IN NORTH CAROLINA...STOKES...SURRY...WILKES 
  AND YADKIN. IN VIRGINIA...CARROLL...FLOYD...FRANKLIN...HENRY 
  AND PATRICK. 

* UNTIL MIDNIGHT EDT TONIGHT

* ONE TO FOUR INCHES OF RAIN HAS FALLEN OVER THE PAST 24
  HOURS...AND ANY ADDITIONAL HEAVY RAINFALL TODAY COULD CAUSE
  WATER PROBLEMS...ESPECIALLY ALONG THE YADKIN RIVER IN NORTHWEST
  NORTH CAROLINA AND ALONG THE BLUE RIDGE IN VIRGINIA. STRONG
  THUNDERSTORMS COULD PUT DOWN AN INCH OR TWO OF RAINFALL IN 30
  MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. REMEMBER...TURN AROUND...DON'T DROWN.

&&

$$
521 
WGUS61 KRNK 130144
FFARNK

FLOOD WATCH
NATIONAL WEATHER SERVICE BLACKSBURG VA
944 PM EDT TUE JUN 12 2012

...MORE HEAVY RAIN EXPECTED THIS EVENING...

.A COLD FRONT APPROACHING FROM WEST VIRGINIA...ALONG WITH AN
INCREASINGLY UNSTABLE AND TROPICAL SETUP...CAN PRODUCE
THUNDERSTORMS WITH MORE HEAVY RAIN IN A SHORT PERIOD OF TIME.

NCZ003-004-019-020-VAZ016-017-032-033-043-130400-
/O.CON.KRNK.FF.A.0009.000000T0000Z-120613T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SURRY-STOKES-WILKES-YADKIN-CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY-
INCLUDING THE CITIES OF...DOBSON...DANBURY...WILKESBORO...
YADKINVILLE...GALAX...FLOYD...STUART...ROCKY MOUNT...MARTINSVILLE
944 PM EDT TUE JUN 12 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CAROLINA AND VIRGINIA...INCLUDING THE 
  FOLLOWING AREAS...IN NORTH CAROLINA...STOKES...SURRY...WILKES 
  AND YADKIN. IN VIRGINIA...CARROLL...FLOYD...FRANKLIN...HENRY 
  AND PATRICK. 

* UNTIL MIDNIGHT EDT TONIGHT

* ONE TO FOUR INCHES OF RAIN HAS FALLEN OVER THE PAST 24 HOURS.
  ANY ADDITIONAL HEAVY RAINFALL THIS EVENING COULD CAUSE
  FLOODING...ESPECIALLY ALONG THE YADKIN RIVER AND ITS TRIBUTARIES
  IN NORTHWEST NORTH CAROLINA...AND ALONG THE BLUE RIDGE IN
  VIRGINIA. STRONG THUNDERSTORMS COULD PRODUCE AN INCH OR TWO OF
  RAINFALL IN LESS THAN 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS. REMEMBER...TURN AROUND...DON'T
DROWN.

&&

$$
373 
WGUS61 KRNK 130347
FFARNK

FLOOD WATCH
NATIONAL WEATHER SERVICE BLACKSBURG VA
1147 PM EDT TUE JUN 12 2012

...THUNDERSTORMS WITH HEAVY RAIN WERE MOVING OUT OF THE REGION...

.NUMEROUS SHOWERS AND THUNDERSTORMS...SOME WITH VERY HEAVY RAIN
WERE MOVING OUT OF THE SOUTHWEST VIRGINIA AND NORTHWEST NORTH CAROLINA.

NCZ003-004-019-020-VAZ016-017-032-033-043-130500-
/O.CAN.KRNK.FF.A.0009.000000T0000Z-120613T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SURRY-STOKES-WILKES-YADKIN-CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY-
INCLUDING THE CITIES OF...DOBSON...DANBURY...WILKESBORO...
YADKINVILLE...GALAX...FLOYD...STUART...ROCKY MOUNT...MARTINSVILLE
1147 PM EDT TUE JUN 12 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CAROLINA AND VIRGINIA
HAS BEEN CANCELLED. ONE HALF INCH TO TWO INCHES OF RAIN FELL
ACROSS THE FOOTHILLS OF SOUTHWEST VIRGINIA AND NORTHWEST NORTH
CAROLINA TUESDAY AS SHOWERS AND THUNDERSTORMS CROSSED THROUGH THE
REGION. 

ISOLATED SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE OVERNIGHT AS
A COLD FRONT PUSHES THROUGH THE AREA. HOWEVER...THE THREAT OF
WIDESPREAD HEAVY RAIN HAS ENDED.

$$

AMS

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood watch went out at Jun 12, 7:45 AM EDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jun 12, 7:45 AM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
745 AM EDT TUE JUN 12 2012

.SYNOPSIS...
A TROPICAL AIRMASS RESIDES OVER THE MID ATLANTIC REGION...
TRANSLATING INTO HUMID SHOWERY CONDITIONS. A COLD FRONT EXTENDS
FROM THE GREAT LAKES INTO THE MID MISSISSIPPI VALLEY. THIS FRONT
IS EXPECTED TO CROSS THE MID ATLANTIC REGION TONIGHT AND SWEEP
THE TROPICAL AIR MASS EAST OF THE AREA WEDNESDAY. AN AREA OF HIGH
PRESSURE IS FORECAST TO WEDGE DOWN THE EAST SIDE OF THE
APPALACHIANS FOR THE LATTER HALF OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 630 AM EDT TUESDAY...

ENHANCED AREA OF SHOWERS ACROSS THE FOOTHILLS HEADING INTO THE
PIEDMONT IN ASSOCIATION WITH UPPER VORT MOVING ACROSS AND HIGHER
THETA-E RIDGING. THIS AREA WILL CONTINUE TO SLIDE ENE THROUGH THE
MORNING. POCKETS OF CLEARING TOWARD THE WV/VA BORDER WILL WORK
ACROSS PORTIONS OF SW VA INTO NW NC THIS MORNING BUT OVERALL SKIES
SHOULD BE MOSTLY CLOUDY TO OVC. MORE SHOWERS AND THEN
THUNDERSTORMS SHOULD BE AFFECING THE WRN CWA BY NOON. JUST MADE
SOME TWEAKS TO POP GRIDS TO ACCOUNT FOR THIS MORNINGS SHIFT IN
SHOWERS EAST AND LAG IN POPS IN THE WEST.

PREVIOUS DISCUSSION...
DEWPOINTS OF 65 TO 70 DEGREES ENVELOPE THE CWA THIS MORNING
COURTESY OF TROPICAL AIRMASS THAT RESIDES OVER THE FCST AREA.
HUMID ENVIRONMENT CONDUCIVE OF SCATTERED TO NUMEROUS SHOWERS...NOT
TAKING MUCH LIFT TO INITIATE RAINFALL. MODELS ARE ALL OVER THE
PLACE WITH RESPECT TO QPF...THUS HAVE USED THICK PAINT BRUSH FOR
POPS AND QPF TODAY WITH HIGH UNCERTAINTY AS TO WHERE THE HEAVIEST
RAINFALL WILL OCCUR. INITIALLY...THIS MORNING...THE FAVORED AREA
FOR SHOWERS APPEARS TO BE ALONG AND EAST OF THE BLUE
RIDGE...VICINITY OF THE OLD UPPER LEVEL TROF AXIS THAT IS LIFTING
NE INTO CENTRAL AND EASTERN VA. LOW LEVEL FLOW IS STILL OUT OF THE
SOUTH SOUTHEAST WITH SOME WEAK LOW LEVEL CONVERGENCE VCNTY OF THE
BLUE RIDGE.

FOR THIS AFTERNOON...REMNANT TROF AXIS SHOULD BE EAST OF THE
AREA...REPLACED BY APPROACHING NORTHERN STREAM TROF FROM THE GREAT
LAKES AND UPPER MIDWEST. ASSOCIATED COLD FRONT IS EXPECTED TO MOVE
EAST ACROSS THE OHIO VALLEY TODAY...RIBBON OF HIGHER CAPE AHEAD OF
THE FRONT FEEDING THE DEVELOPMENT OF A LINE OF SHOWERS AND
THUNDERSTORMS AS THE FRONT CROSSES WEST VA THIS EVENING. ISOLD
STRONG TO SEVERE MULTICELL STORMS MAY YIELD ATTENDANT HAIL/WIND
RISK. CONCERN FOR HEAVY RAINFALL ALSO EXISTS PER FRONT PLAYING TAG
WITH TROPICAL AIRMASS EAST OF THE MTNS...BUT IT APPEARS STORMS
SHOULD BE TRANSIENT ENOUGH AND ELUDE EXCESSIVE RAINFALL POTENTIAL.

WINDS QUICKLY SWING AROUND TO THE WEST TONIGHT...DOWNSLOPE DRYING
BEGINNING THE CLEARING PROCESS. BETTER SCOURING OF THE LOW LEVEL
MOISTURE SHOULD OCCUR WEDNESDAY AIDED BY MIXING. RESIDUAL MOISTURE
TONIGHT WILL LIKELY EVOLVE INTO A FOG OR STRATUS SCENARIO.

TEMPERATURES TODAY SHOULD BE SIMILAR TO YESTERDAY...MAYBE A FEW
DEGREES WARMER PER BREAKS IN THE CLOUD COVER AHEAD OF THE
APPROACHING FRONT THIS AFTERNOON. ANOTHER MILD NIGHT IS EXPECTED
TONIGHT...DEWPOINTS LINGERING IN THE 60S AND KEEPING READINGS
ELEVATED.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
AS OF 430 AM EDT TUESDAY...

EXPECTING A DRIER...LESS HUMID AIRMASS TEMPORARILY WED INTO WED
NIGHT AS HIGH PRESSURE OVER THE GREAT LAKES AND THE SFC LOW/FRONT
OFF THE EAST COAST SEND A NORTHERLY COMPONENT INTO THE AREA.
DEWPOINTS UPSTREAM WERE IN THE 40S/50S...SO AT LEAST DEWPOINTS INTO
THE 50S SHOULD OCCUR AFTER WE GET PAST THE FRONTAL MOISTURE
LINGERING WED MORNING. WILL SEE NO PRECIP CHANCE AT LEAST THROUGH
WED NIGHT. THE FORECAST MODELS ARE SHOWING SOME DISPARITY ON
SOLUTIONS...BUT SEEMS TO AGREE THAT THE FLOW WILL BEGIN TURNING BACK
TO THE NE AND EAST BY THURSDAY AND FRIDAY...WHILE HIGH PRESSURE
NOSES SOUTHWEST TO THE MID ATLANTIC FROM ITS PARENT POSITION ACROSS
EASTERN QUEBEC.

HAVE TRIMMED POPS BACK FROM PREVIOUS FORECAST FOR THU-FRI. SHOULD
SEE JUST ENOUGH THETA-E RIDGING/SFC CONVERGENCE AND TERRAIN LIFT TO
GENERATE A FEW STORMS THU AND FRI AFTERNOON ACROSS THE NC MTNS INTO
THE FAR SW VA MTNS. OTHERWISE...WE ARE ANTICIPATING SEASONAL TEMPS
AS HEIGHTS BUILD TO THE WEST WHILE UPPER TROUGH STAYS WELL OFF THE
EAST COAST. THE SFC FLOW BEING EAST TO SOUTHEAST WILL OFFSET THE
HIGHER HEIGHTS TO KEEP TEMPS DOWN SOME.

SHOULD BE A WARM DAY WEDNESDAY WITH HIGHS IN THE MID 80S EAST TO
UPPER 70S/NEAR 80 WEST. THE GROUND BEING WET FROM THE RAINS SHOULD
KEEP TEMPS FROM SOARING FURTHER DESPITE THE DRIER AIRMASS.

WED NIGHT WILL BE COOLER WITH LOWS IN THE UPPER 40S/LOWER 50S
MOUNTAINS TO NEAR 60 SOUTHEAST.

BY THU-FRI...DEWPOINTS CREEP BACK UP WITH THE FLOW TURNING EAST...SO
THIS SHOULD EDGE LOWS UP...BUT WITH CLOUD COVER INCREASING THE
AFTERNOON...WILL BE KEEPING HIGHS DOWN.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
AS OF 1100 AM EDT MONDAY...

A PERSISTENCE RIDGE OF HIGH PRESSURE WILL BE CENTERED OVER THE
CENTRAL APPALACHIANS DURING THIS PORTION OF THE FORECAST PERIOD ALL
WHILE LOW PRESSURE HOLDS FAST OFF THE NEW ENGLAND COAST...AND AN
UPPER RIDGE TRANSITIONS FROM BEING CENTERED OVER TEXAS TO OVER THE
MISSISSIPPI VALLEY. FOR OUR REGION...THIS WILL YIELD TEMPERATURES
WITHIN A COUPLE OF DEGREES OF NORMAL AND DRY CONDITIONS FOR MOST OF
THE REGION. EACH DAY SHOULD BE PROGRESSIVELY SLIGHTLY WARMER.

THE EXCEPTION TO THE DRY RULE WILL BE ACROSS THE NORTHERN MOUNTAINS
AND FOOTHILLS OF NORTH CAROLINA...AND NEIGHBORING PORTIONS OF THE
MOUNTAIN EMPIRE REGION OF SOUTHWEST VIRGINIA. CLOCKWISE FLOW AROUND
THE SURFACE HIGH WILL PRODUCE AN EASTERLY WIND COMPONENT OVER THIS
SECTION OF THE FORECAST AREA WHICH WILL HAVE ITS ORIGINS FROM OFF
THE ATLANTIC. DAYTIME HEATING COMBINED WITH THIS ATLANTIC ENHANCED
UPSLOPE MOISTURE FLOW WILL HELP GENERATE DIURNAL SHOWERS STORMS
THROUGH THE PERIOD. DURING THE NIGHTTIME...THIS REGION...AND POINTS
EAST...WILL HAVE A GREATER POTENTIAL FOR OVERNIGHT CLOUD COVER AND
FOG THANKS TO THE LOW LEVEL MOISTURE GETTING TRAPPED UNDER THE
NOCTURNAL INVERSION.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
AS OF 730 AM EDT TUESDAY...

VERY MOIST TROPICAL LIKE CONDITIONS WILL LINGER OVER THE FORECAST
AREA TODAY RESULTING IN WIDESPREAD IFR CONDITIONS THIS
MORNING FROM LOW CIGS/FOG...IMPROVING TO MVFR/VFR BY LATE
MORNING/EARLY AFTERNOON. A FEW SHOWERS WILL AFFECT LYH/DAN EARLY
BUT EXIT EAST BY 14-15Z. A COLD FRONT WILL SWEEP THIS AIRMASS
EAST OF THE AREA WEDNESDAY WITH CONDITIONS IMPROVING TO VFR BY
WEDNESDAY AFTERNOON.

FOR THIS AFTERNOON EXPECT THUNDERSTORMS TO FORM ALONG WITH AREAS
OF SHOWERS. MAIN CHANCE FOR THUNDER SHOULD LIE ALONG/EAST OF THE
BLUE RIDGE. ADDED VCTS AT ALL BUT BLF/LWB FOR THE AFTERNOON.

TONIGHT...BULK OF DEEPER MOISTURE MOVES EAST LEAVING BEHIND A
SATURATED LOW LVLS AS THE WINDS BEHIND THIS FRONT WILL STAY LIGHT.
IT LOOKS LIKE A NIGHT WHERE LOW CLOUDS/FOG FORM ONCE AGAIN. NOT
TOO SURE ON THE EXTENT OF DENSE FOG BUT SEEMS A GOOD POSSIBILITY
THAT PLACES LIKE BLF AND LWB COULD SEE SUB 1SM VSBYS.

THE LOW CLOUDS/FOG SHOULD ERODE BY MID MORNING WEDNESDAY. THE
FRONT WILL BE EAST OF THE AREA WEDNESDAY...INTRODUCING A DRIER
AIRMASS TO THE REGION FOR THE END OF THE WEEK. WEDNESDAY WILL BE
THE TRANSITION TO DRIER WEATHER AND A RETURN TO PREDOMINANT VFR
CONDITIONS FOR THURSDAY/FRIDAY/SATURDAY. IN SPITE OF THE CLEARING
WHICH WILL TAKE PLACE FOR THE MIDDLE AND END OF THE WEEK...ENOUGH
LOW LEVEL MOISTURE WILL REMAIN IN PLACE FOR THE DEVELOPMENT OF
NIGHTTIME FOG. WIDELY SCATTERED SHRA/TSRA...MAINLY IN THE
MOUNTAINS...ARE ALSO POSSIBLE DURING THE PEAK HEATING EACH DAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...PM
NEAR TERM...PM/WP
SHORT TERM...WP
LONG TERM...DS
AVIATION...PM/WP
Hazardous weather outlook, Jun 12, 3:55 AM EDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
355 AM EDT TUE JUN 12 2012

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-130800-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
355 AM EDT TUE JUN 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL SLOWLY MOVE ACROSS THE AREA TODAY INTO TONIGHT.
A FEW STORMS THAT OCCUR THIS AFTERNOON COULD BRING STRONG WINDS OR
HAIL. IN ADDITION...HEAVY RAINS COULD CAUSE ISOLATED
FLOODING...ESPECIALLY ALONG AND EITHER SIDE OF THE BLUE RIDGE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 2:28 AM EDTSpecial Weather StatementRNKHenry, Patrick, City of Martinsville62 min
Jun 12, 6:43 PM EDTSpecial Weather StatementRNKBuckingham62 min
Jun 12, 6:51 PM EDTSpecial Weather StatementRNKAppomattox54 min
Jun 12, 7:26 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell64 min
Jun 12, 4:58 PM EDTFlash Flood WarningRNKStokes3 hr
Jun 12, 7:29 PM EDTSpecial Weather StatementRNKYadkin61 min

Nearby

Flash Flood Watches in Virginia, 2012Flash Flood Watches in North Carolina, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.